Mobile IP Assistance in Ad Hoc Routing Security Using Geometric Properties of Lines

Ting-Yi CHANG  Chou-Chen YANG  Chia-Meng CHEN  

Publication
IEICE TRANSACTIONS on Communications   Vol.E88-B   No.6   pp.2557-2565
Publication Date: 2005/06/01
Online ISSN: 
DOI: 10.1093/ietcom/e88-b.6.2557
Print ISSN: 0916-8516
Type of Manuscript: PAPER
Category: Terrestrial Radio Communications
Keyword: 
authentication,  geometric properties of lines,  malicious behaviors,  Mobile IP,  routing security,  wireless ad hoc networks,  

Full Text: PDF(478.1KB)>>
Buy this Article




Summary: 
Recently, the integration of wired and wireless networks has become an interesting issue. The introduction of extending Mobile IP to mobile ad hoc networks not only helps the mobile nodes connect to the Internet but also broadens the scope of the ad hoc networks and increases their application. However, these hybrid schemes faces several security problems from the inherent weakness of ad hoc routing. In this paper, we propose a hybrid authentication scheme of Mobile IP assistance for ad hoc routing security. The regular Mobile IP registration scheme has been refined to an ad hoc key-aided version and now incorporates a novel routing packet authentication mechanism in the ad hoc routing operation. A distinct character of this hybrid scheme is that a Mobile Agent can form a secure ad hoc network where the mobile hosts can be authorized and authenticated by the refined Mobile IP registration scheme. In these findings, we shall propose that the mobile hosts can follow a novel routing packet authentication mechanism to secure the routing packets by using the cryptography of the simple geometric properties of lines. Since the novel routing authentication mechanism does not need digital signatures for completing the routing packet integrity, in this hybrid authentication scheme, the cryptographic computation cost on the mobile hosts' side is relatively minimized.